Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 2002 May 13;162(9):1065-6.

Using trade names: a risk factor for accidental drug overdose.

Author information

  • 1Dr Margarete Fischer-Bosch Institute of Clinical Pharmacology, Auerbachstrasse 112, D-70376 Stuttgart, Germany. matthias.schwab@ikp-stuttgart.de

Abstract

Medication errors due to the exclusive use of trade names of drugs may lead to life-threatening complications. We report the case of a patient with verapamil overdose as a result of this. This case illustrates that the use of trade names, omitting the international nonproprietary names of the active moiety, carries the risk of serious adverse drug events by overdose.

PMID:
11996619
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk